Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 243, NWS Wichita, KS

October 4, 20135 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Oct 4, 2013, 11:41 PM CDT for 5 counties in Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 4, 2013, 11:41 PM CDT (04:41 UTC)
Expired
Oct 5, 2013, 12:30 AM CDT
In force
49 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Allen County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 138 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 11:42 PM CDTTSTM WND GST 606 Ne Independence, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 4, 3:11 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1280 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WUUS53 KICT 050441
SVRICT
KSC001-099-125-133-205-050530-
/O.NEW.KICT.SV.W.0243.131005T0441Z-131005T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1141 PM CDT FRI OCT 4 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
  NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  NORTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  NEOSHO COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN WILSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1230 AM CDT

* AT 1138 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  SOUTHEAST OF NEODESHA...AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...MOUND VALLEY...ALTAMONT...THAYER...GALESBURG...ERIE...ST.
  PAUL...PARSONS TRI CITY AIRPORT...DENNIS...EARLTON...LABETTE...
  SOUTH MOUND...STARK AND SAVONBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3721 9507 3712 9572 3744 9582 3782 9508
      3748 9508 3745 9507
TIME...MOT...LOC 0441Z 239DEG 49KT 3736 9558

HAIL...<.75IN
WIND...60MPH

$$

JAKUB
3 follow-up statements
818 
WWUS53 KICT 050456
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT FRI OCT 4 2013

KSC001-099-125-133-205-050530-
/O.CON.KICT.SV.W.0243.000000T0000Z-131005T0530Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-ALLEN KS-WILSON KS-
1156 PM CDT FRI OCT 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WILSON...SOUTHEASTERN ALLEN...NORTHERN LABETTE...NORTHEASTERN
MONTGOMERY AND NEOSHO COUNTIES UNTIL 1230 AM CDT...

AT 1152 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
THAYER...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PARSONS...GALESBURG...ERIE...ST. PAUL...EARLTON...LABETTE...SOUTH
MOUND...STARK AND SAVONBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3721 9507 3712 9572 3753 9565 3782 9508
      3748 9508 3745 9507
TIME...MOT...LOC 0456Z 239DEG 34KT 3742 9543

HAIL...<.75IN
WIND...60MPH

$$

JAKUB
011 
WWUS53 KICT 050507
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1207 AM CDT SAT OCT 5 2013

KSC125-205-050517-
/O.CAN.KICT.SV.W.0243.000000T0000Z-131005T0530Z/
MONTGOMERY KS-WILSON KS-
1207 AM CDT SAT OCT 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON AND
NORTHEASTERN MONTGOMERY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3736 9507 3723 9552 3760 9553 3782 9508
TIME...MOT...LOC 0507Z 239DEG 34KT 3747 9532

$$

KSC001-099-133-050530-
/O.CON.KICT.SV.W.0243.000000T0000Z-131005T0530Z/
NEOSHO KS-LABETTE KS-ALLEN KS-
1207 AM CDT SAT OCT 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ALLEN...NORTHERN LABETTE AND NEOSHO COUNTIES UNTIL 1230 AM CDT...

AT 1201 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALESBURG...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ERIE...ST. PAUL...SOUTH MOUND...STARK AND SAVONBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3736 9507 3723 9552 3760 9553 3782 9508
TIME...MOT...LOC 0507Z 239DEG 34KT 3747 9532

HAIL...<.75IN
WIND...60MPH

$$

JAKUB
554 
WWUS53 KICT 050521
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1221 AM CDT SAT OCT 5 2013

KSC001-099-133-050531-
/O.EXP.KICT.SV.W.0243.000000T0000Z-131005T0530Z/
NEOSHO KS-LABETTE KS-ALLEN KS-
1221 AM CDT SAT OCT 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEN...NORTHERN
LABETTE AND NEOSHO COUNTIES WILL EXPIRE AT 1230 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3736 9507 3723 9552 3760 9553 3782 9508
TIME...MOT...LOC 0521Z 239DEG 34KT 3754 9518

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 9:48 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Oct 4, 9:48 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CDT FRI OCT 4 2013

.UPDATE...
ISSUED AT 947 PM CDT FRI OCT 4 2013

A BROKEN LINE OF CONVECTION CONTINUES ALONG THE MAIN COLD FRONTAL
BOUNDARY ACROSS THE FLINT HILLS. STORMS ARE ONLY MARGINALLY
STRONG...AT THIS TIME...SO WILL EXPIRE THE WATCH AT 03Z.  EXPECT THE
FRONTAL BOUNDARY TO MAKE SLOW PROGRESS INTO SOUTHEAST KS...AFTER
MIDNIGHT. COULD SEE SOME OF THIS SHOWER ACTIVITY LINGER OVER EXTREME
SERN KS UNTIL LATE TONIGHT...AS MOISTURE TRANSPORT VEERS INTO THIS
AREA. SO WILL MAKE ADJUSTMENTS TO POPS WITH THE EASTWARD
PROGRESSION. MOISTURE TRANSPORT CURRENTLY LOCATED ALONG THE BOUNDARY
MAY LEAD TO A COUPLE OF LINGERING POST FRONTAL SHOWERS ALONG THE
TURNPIKE...BUT DO NOT EXPECT THIS ACTIVITY TO LAST LONG EITHER.
EXPECT CLOUDS TO SLOWLY MOVE EAST AS THE OVERNIGHT PROGRESSES WITH
MUCH COOLER AIR MOVING INTO THE AREA.

KETCHAM

UPDATE ISSUED AT 7 PM CDT FRI OCT 4 2013

LINE OF STRONG THUNDERSTORMS CONTINUES ALONG THE PREVIOUSLY ADVERTISED
STRONG COLD FRONT THAT IS SURGING SE ACROSS THE KS TURNPIKE. HAVE FINE
TUNED THUNDERSTORM COVERAGE TO REFLECT RADAR TRENDS. WITH THE LINE OF
THUNDERSTORMS HAVING DEPARTED MCPHERSON AND RENO COUNTIES...THESE 2
COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH #540. WITH
NORTHWEST WINDS ACROSS CENTRAL KS HOLDING BETWEEN 15 AND 25 MPH...HAVE
CANCELLED THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR THAT PART OF
CENTRAL KANSAS GENERALLY ALONG...AND WEST...OF K-14.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 338 PM CDT FRI OCT 4 2013

THIS EVENING:
THE PRIMARY ISSUE CONTINUES TO BE SEVERE THUNDERSTORM POTENTIAL AS A
STRONG COLD FRONT SURGES SE ACROSS KS. EARLY THIS AFTERNOON THE FRONT
CURVED FROM AN INTENSE SURFACE CYCLONE CENTERED OVER CENTRAL NEBRASKA
THROUGH NORTH CENTRAL & CENTRAL KS TO JUST E OF THE OK PANHANDLE. RICH
LOWER-DECK MOISTURE IS COVERING GENERALLY THE EASTERN HALF OF THE
NEIGHBORHOOD WHERE 65-70F SFC DEWPOINTS RESIDE. THE UPPER-LEVEL CYCLONE
WAS CENTERED OVER THE WY/NE CO BORDER. THE UPPER-LEVEL CYCLONE SHOULD
STRENGTHEN FURTHER AS IT MOVES NE TOWARD THE NEBRASKA/SD BORDER. IN
RESPONSE...THE SURFACE CYCLONE WILL LIFT SLOWLY NE WHERE IT WILL BEGIN
TO OCCLUDE. THIS WOULD ENABLE THE FRONT TO ACCELERATE AS IT CROSSES KS.
THE DEEP-LAYER SHEAR WILL COMBINE WITH MIXED-LAYER CAPES OF 2,000-2,500
J/KG TO PROMOTE SEVERE THUNDERSTORM DEVELOPMENT OVER CENTRAL & SC KS
WHERE BOTH LARGE HAIL...PERHAPS GOLFBALL-SIZED...& DAMAGING 60-70 MPH
WINDS ARE POSSIBLE. THE CONVECTIVE "WINDOW OF OPPORTUNITY" FOR SC & SE
KS WILL BE WIDEST TIL ~10PM. A SECONDARY ISSUE IS THE WIND ADVISORY
WHICH REMAINS IN EFFECT FOR THAT PART OF CENTRAL KS GENERALLY W OF K-14
UNTIL MID-NIGHT. AT THE MOMENT...WINDS ARE BELOW ADVISORY LEVELS (20-25
MPH) BUT WITH AN INCREASE POSSIBLE IN THE IMMEDIATE WAKE OF COLD FRONTAL
PASSAGE WILL ERR ON SIDE OF CAUTION & KEEP ADVISORY INTACT.

LATER TONIGHT:
WITH THE COLD FRONT CROSSING FAR SE KS ANY CHANCES FOR SEVERE
THUNDERSTORMS WOULD LIKEWISE BE CONFINED TO THESE AREAS. MUCH COOLER AIR
WILL SPREAD ACROSS KS IN A NW-SE MANNER WITH LOWS IN THE LOWER 40S
LIKELY FOR CENTRAL KS.

REST OF THE WEEKEND:
ALL OF THE NEIGHBORHOOD WILL EXPERIENCE NICE WEATHER AS DRY...COOL AIR
CONTINUES TO SPREAD ACROSS THE AREA. A WARMING TREND SHOULD COMMENCE ON
MONDAY AS LOWER-DECK FLOW BACKS TO SW...ALBEIT WEAK...COMPONENT.

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 338 PM CDT FRI OCT 4 2013

ALL WILL BE QUIET UNTIL THU NIGHT WHEN THE NEXT CYCLONE IS FORECAST TO
APPROACH...IF NOT CROSS...THE CENTRAL ROCKIES. THIS WOULD INDUCE RAPID
SFC CYCLOGENESIS OVER THE WRN PLAINS THU NIGHT. FOR NOW HAVE RETAINED
THE GENERIC ~20% CHANCES FOR THE GENERALLY THE WRN CORRIDOR OF THE
COUNTY FORECAST AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1254 PM CDT FRI OCT 4 2013

LATEST MODELS IN FAIRLY DECENT AGREEMENT ON TIMING OF
FRONT/PRECIPITATION ACROSS THE AREA WITH ONLY MINOR TWEAKING TO THE
PREVIOUS TIMING. CLOSE CALL AT KSLN WHERE FRONT AND DRIER AIR MAY
PUSH THROUGH PRIOR TO SUFFICIENT HEATING TO BREAK CAP. OPTED FOR
VCTS THERE AT THE MOMENT...BUT COULD SEE IT GOING EITHER WAY.
CHANCES BETTER AT KHUT/KICT/KCNU WHERE PROBABILITIES ARE GOOD
ENOUGH FOR TEMPO GROUP. VFR CONDITIONS ARE EXPECTED OUTSIDE OF
THUNDERSTORMS...WITH CEILINGS RISING AND WINDS VERY SLOWLY
DIMINISHING THROUGHOUT THE LATTER HALF OF THE PERIOD. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    47  63  40  67 /  70   0   0   0
HUTCHINSON      43  62  39  67 /  10   0   0   0
NEWTON          45  61  39  65 /  50   0   0   0
ELDORADO        47  62  41  65 /  70   0   0   0
WINFIELD-KWLD   49  64  42  66 /  70   0   0   0
RUSSELL         41  59  37  66 /  10   0   0   0
GREAT BEND      42  60  37  67 /  10   0   0   0
SALINA          43  62  39  66 /  10   0   0   0
MCPHERSON       43  61  39  66 /  10   0   0   0
COFFEYVILLE     49  64  42  65 /  90  30   0   0
CHANUTE         48  62  41  64 /  90  10   0   0
IOLA            48  62  41  64 / 100  10   0   0
PARSONS-KPPF    48  63  42  64 /  90  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 4, 10:05 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT FRI OCT 4 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-060315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1005 PM CDT FRI OCT 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE OVER THE FLINT HILLS
AND SOUTHEAST KANSAS OVERNIGHT. A FEW STRONG STORMS ARE POSSIBLE.
GUSTY WINDS TO 30 TO 40 MPH ARE THE MAIN CONCERN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND
WEST...OF HIGHWAY 14...THURSDAY NIGHT. THE THUNDERSTORMS SHOULD BE
NEITHER STRONG NOR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

In the hours before

Special weather statement, Oct 4, 8:06 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
806 PM CDT FRI OCT 4 2013

KSZ069-093-050145-
BUTLER-COWLEY-
806 PM CDT FRI OCT 4 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND COWLEY COUNTIES...

AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR UDALL...OR 8 MILES NORTHWEST OF
WINFIELD...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3732 9716 3748 9715 3773 9669 3740 9652
      3723 9715
TIME...MOT...LOC 0106Z 240DEG 30KT 3736 9704

JAKUB
Special weather statement, Oct 4, 8:54 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT FRI OCT 4 2013

KSZ093-050245-
COWLEY-
854 PM CDT FRI OCT 4 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY COUNTY...

AT 849 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF ARKANSAS CITY...OR 16
MILES SOUTHWEST OF WINFIELD...AND MOVING NORTHEAST AT 30 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3700 9714 3723 9715 3748 9665 3748 9664
      3700 9657
TIME...MOT...LOC 0153Z 241DEG 27KT 3707 9707

JAKUB
Local storm report, Oct 4, 9:10 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT FRI OCT 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     3 NW BENTON             37.82N 97.15W
10/04/2013                   BUTLER             KS   BROADCAST MEDIA

            DELAYED REPORT. BRADFORD PEAR TREE SNAPPED BY 60-70 MPH
            WINDS. AT NATIVITY PINES. VIA KFDI NEWS REPORTER.

&&

BDK
Local storm report, Oct 4, 10:15 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1015 PM CDT FRI OCT 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             3 N CRYSTAL SPRINGS     37.32N 98.15W
10/04/2013  E1.00 INCH       HARPER             KS   PUBLIC

            RELAYED BY AN OFF DUTY NWS EMPLOYEE.

0520 PM     HAIL             4 E NORWICH             37.46N 97.77W
10/04/2013  E0.75 INCH       SUMNER             KS   BROADCAST MEDIA

            REPORTED IN SUPPESVILLE...RELAYED BY KAKE TV.

0520 PM     HAIL             3 N NORWICH             37.50N 97.85W
10/04/2013  E0.75 INCH       KINGMAN            KS   FIRE DEPT/RESCUE

            WINDS OF 40 TO 50 MPH ACCOMPANIED THE HAIL.

0544 PM     HAIL             5 WNW CLEARWATER        37.53N 97.58W
10/04/2013  E0.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

0545 PM     TSTM WND GST     WEST WICHITA            37.69N 97.46W
10/04/2013  E60.00 MPH       SEDGWICK           KS   STORM CHASER

            STORM CHASER ESTIMATED 50 TO 60 MPH WINDS AT 119TH AND
            KELLOGG.

0551 PM     HAIL             WICHITA MID CONTINENT A 37.66N 97.44W
10/04/2013  E0.50 INCH       SEDGWICK           KS   OFFICIAL NWS OBS

            PEA TO HALF INCH SIZE HAIL AT NWS OFFICE.

0551 PM     HAIL             DOWNTOWN WICHITA        37.69N 97.34W
10/04/2013  E0.25 INCH       SEDGWICK           KS   BROADCAST MEDIA

            FROM KSN TV.

0600 PM     TSTM WND GST     EASTBOROUGH             37.68N 97.26W
10/04/2013  E60.00 MPH       SEDGWICK           KS   TRAINED SPOTTER

            DELAYED REPORT. ESTIMATED NEAR 13TH AND WOODLAWN. SMALL
            TREE LIMBS WERE DOWNED.

0605 PM     TSTM WND DMG     ANDOVER                 37.69N 97.14W
10/04/2013                   BUTLER             KS   EMERGENCY MNGR

            A TREE OF 18 INCHES IN DIAMETER WAS UPROOTED ONTO A
            MOBILE HOME. NO DAMAGE ESTIMATE GIVEN.

0613 PM     TSTM WND DMG     3 NW BENTON             37.82N 97.15W
10/04/2013                   BUTLER             KS   BROADCAST MEDIA

            DELAYED REPORT. BRADFORD PEAR TREE SNAPPED BY 60-70 MPH
            WINDS. AT NATIVITY PINES. VIA KFDI NEWS REPORTER.

&&

CDJ
Special weather statement, Oct 4, 10:25 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1025 PM CDT FRI OCT 4 2013

KSZ098-050415-
CHAUTAUQUA-
1025 PM CDT FRI OCT 4 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF GRAINOLA...OR 22 MILES
SOUTHWEST OF SEDAN...AND MOVING NORTHEAST AT 45 MPH.

WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3701 9652 3702 9653 3730 9652 3730 9596
      3699 9597 3699 9652
TIME...MOT...LOC 0326Z 230DEG 38KT 3699 9650

JAKUB
Special weather statement, Oct 4, 11:20 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT FRI OCT 4 2013

KSZ095-096-099-100-050515-
LABETTE-MONTGOMERY-NEOSHO-WILSON-
1120 PM CDT FRI OCT 4 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HAVANA...OR 16
MILES EAST OF SEDAN...AND MOVING NORTHEAST AT 40 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3701 9596 3738 9596 3773 9551 3721 9515
      3700 9596
TIME...MOT...LOC 0420Z 234DEG 34KT 3717 9589

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 7:20 PM CDTSpecial Weather StatementICTButler40 min
Oct 4, 7:23 PM CDTSpecial Weather StatementICTSumner52 min
Oct 4, 8:06 PM CDTSpecial Weather StatementICTCowley39 min
Oct 4, 8:54 PM CDTSpecial Weather StatementICTCowley51 min
Oct 4, 10:25 PM CDTSpecial Weather StatementICTChautauqua50 min
Oct 4, 11:20 PM CDTSpecial Weather StatementICTLabette, Montgomery55 min
Oct 5, 12:44 AM CDTSpecial Weather StatementICTMontgomery46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.